Alert archive / Montana / Winter Storm Warnings in 2009
Winter Storm Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Apr 14, 2009, 9:06 AM MDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2009, 9:06 AM MDT (15:06 UTC)
- Expired
- Apr 15, 2009, 9:32 PM MDT
- In force
- 36 hr
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Apr 14, 6:00 AM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 14, 6:00 AM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 600 AM MDT TUE APR 14 2009 .DISCUSSION... TODAY THROUGH THURSDAY...THE UPPER LEVEL LOW PRESSURE TROF HAS MOVED OVER THE WEST COAST AND WILL MOVE THROUGH THE PACIFIC NORTHWEST TODAY...ALTHOUGH THE LOW ITSELF WILL TRACK CONSIDERABLE FARTHER SOUTH. SURFACE LOW PRESSURE IS OVER SASKATCHEWAN WITH HIGH PRESSURE WEST OF THE DIVIDE...BUT THE SURFACE GRADIENT SHOULD WEAKEN QUICKLY AS THE LOW MOVES EAST. THE MAIN ISSUE FOR TODAY IS THE WINTER STORM WATCH. THE 06Z RUN OF THE NAM THROWS A BIT OF A CLINKER INTO THE CURRENT FORECAST. DYNAMICS ARE MUCH WEAKER...LIFT IS NOT AS WELL-SPREAD...AND OVERALL CONFIDENCE (WHICH WAS NOT HIGH TO START WITH) HAS DROPPED. A WEAK RIDGE MOVES OVER THE ZONES TODAY DELAYING PRECIP UNTIL LATE IN THE DAY ACROSS THE NORTH AND CENTRAL ZONES...AND WITH THE WEAKER VERTICAL VELOCITIES OF THE LATEST NAM...WILL DELAY THE BEGINNING OF THE WATCH TO 00Z WED. WEAK SHORTWAVES MOVE THROUGH THE FLOW ALOFT TODAY AND WILL BEGIN PRECIP ACROSS THE SOUTHWEST ZONES. THE MID AND UPPER LEVEL LOW PRESSURE CENTERS WILL BE STACKED BY WEDNESDAY AND THIS SYSTEM WILL BE GOING NOWHERE FAST...ALTHOUGH THE AIRMASS REMAINS MOIST THROUGH THURSDAY. TO THE NORTH...NORTH FLOW AT THE SURFACE WILL MOVE SOUTH ACROSS THE HILINE THIS EVENING AND MOISTURE INCREASES THROUGH THE NIGHT...PRECIP SHOULD DEVELOP ACROSS THE NORTH AND CENTRAL ZONES BY MORNING...MIXED RAIN AND SNOW TURNING TO ALL SNOW. LOWER LEVELS WILL BEGIN TO DRY AGAIN WEDNESDAY...ALTHOUGH THE CENTRAL ZONES...HLN-GTF-LWT...COULD STAY QUITE MOIST FROM THE UPSLOPE INTO THURSDAY MORNING. TEMPS CONTINUE TO TREND DOWNWARDS TODAY AND REMAIN BELOW NORMALS AS THE AIRMASS COOLS AHEAD OF THE APPROACHING TROF. TEMPS ON WEDNESDAY DROP 10 TO 20 DEGREES FURTHER AS THE TROF MOVES OVER THE IDAHO PANHANDLE. ZELZER THURSDAY NIGHT THROUGH SUNDAY NIGHT...KEPT HIGHEST PRECIP CHANCES ACROSS EASTERN PORTIONS OF THE FORECAST AREA...MAINLY IN THE MOUNTAINS FOR THURSDAY NIGHT AS STRONG PACIFIC STORM SYSTEM SHIFTS EASTWARD. RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION ON FRIDAY WITH DRIER CONDITIONS EXPECTED ALONG WITH REBOUNDING TEMPERATURES AROUND SEASONAL AVERAGES. MODELS IN FAIR AGREEMENT THAT UPPER-LEVEL RIDGE WILL REMAIN OVER THE REGION THROUGH SATURDAY WITH QUIET CONDITIONS EXPECTED ALONG WITH INCREASING THICKNESSES AND TEMPERATURES. THE GFS WAS SIGNIFICANTLY MILDER THAN PREVIOUS RUNS AND WHILE THE ECWMF BEGAN TO FOLLOW THIS SAME TREND IT WAS COOLER THAN THE GFS SO LEANED MORE TOWARDS THE EC FOR TEMPS FRIDAY THROUGH SUNDAY. AS RIDGE STARTS TO BREAK DOWN BY SUNDAY WITH FLOW BECOMING MORE ZONAL...WEAK SHORTWAVE ENERGY AND COLD FRONT EMBEDDED WITHIN THE FLOW WILL SLIDE THROUGH CENTRAL MONTANA SUNDAY NIGHT BUT DECIDED TO CONTINUE THE DRIER TREND FOR NOW DUE TO LESS MOISTURE INFLUENCE. MLS MONDAY THROUGH TUESDAY...MODELS ARE IN BASIC AGREEMENT DURING THIS PERIOD...WITH SOME DIFFERENCES IN TIMING AND AMPLITUDE OF FEATURES. AN UPPER LEVEL RIDGE PERSISTS OVER WESTERN MONTANA INFLUENCING THE REGION. DRY AND MILD CONDITIONS ARE EXPECTED TO CONTINUE UNDER PARTLY CLOUDY SKIES. A FEW WEAK DISTURBANCES IN A NORTHWESTERLY FLOW ALOFT COULD RESULT IN A FEW...MAINLY AFTERNOON OR EVENING SHOWERS THAT WILL BE MOSTLY OVER OR NEAR THE MOUNTAINS. TEMPERATURES SHOULD BE A FEW DEGREES ABOVE SEASONAL AVERAGES FOR MOST AREAS. EK && .AVIATION... UPDATED 1200Z. LIGHT SNOW IS FALLING THIS MORNING AT KBZN WITH A BAND OF LIGHT SNOW EXTENDING FROM JUST EAST OF KHLN TO JUST WEST OF KLWT CAUSING LOCALIZED REDUCED VISIBILITIES AND MOUNTAIN OBSCURATION. PRECIPITATION WILL GRADUALLY BECOME MORE WIDESPREAD THROUGHOUT THE AFTERNOON AND TONIGHT AS A MOIST PACIFIC STORM SYSTEM MOVES INTO THE REGION. EVEN THOUGH LIGHT SNOW STARTED TO FALL AT KBZN...AS TEMPERATURES WARM AM EXPECTING A MIXTURE OF RAIN AND SNOW. THROUGH AT LEAST 00Z WEDNESDAY...PRECIPITATION WILL STAY CONFINED ALONG AND SOUTH OF A LINE FROM KHLN-KLWT AND THEN GRADUALLY SHIFT NORTH AND EAST THROUGH 12Z WEDNESDAY. ACROSS THE PLAINS AND VALLEY LOCATIONS...A MIX OF RAIN AND SNOW IS EXPECTED BEFORE CHANGING TO MOSTLY SNOW AS SNOW LEVELS AND TEMPERATURES FALL. MOUNTAIN OBSCURATION AND OCCASIONAL MVFR AND IFR CONDITIONS WITHIN PRECIPITATION AREAS ARE EXPECTED OVER THE NEXT 24 HOURS. MLS && .PRELIMINARY POINT TEMPS/POPS... GTF 48 28 37 26 / 40 80 70 50 CTB 47 27 39 26 / 20 50 60 40 HLN 46 31 41 29 / 70 80 70 50 BZN 49 33 45 28 / 80 90 80 60 WEY 39 25 36 20 / 80 90 80 60 DLN 41 30 37 27 / 80 80 80 50 HVR 56 31 42 30 / 20 70 60 50 LWT 47 29 37 27 / 80 90 80 70 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT FOR MTZ008-015-050-052>055. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 14, 4:11 AM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 411 AM MDT TUE APR 14 2009 MTZ008-012-015-050>055-151015- BEAVERHEAD-CASCADE-MADISON-JUDITH BASIN-FERGUS-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 411 AM MDT TUE APR 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT ABOVE 6000 FEET. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING MOISTURE ACROSS SOUTHWEST MONTANA LATE THIS AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE POSSIBLE FROM TUESDAY EVENING THROUGH WEDNESDAY NIGHT. IN ADDITION TO THE SNOW...GUSTY NORTH WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY THROUGH FAVORED MOUNTAIN PASSES. THE VALLEYS AND PLAINS OF SOUTHWEST AND CENTRAL MONTANA... INCLUDING THE CITIES OF GREAT FALLS...BOZEMAN AND LEWISTOWN WILL SEE A MIX OF RAIN AND SNOW...WITH SNOW ACCUMULATIONS OF 3 TO 6 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WATCH CONTINUES THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009>011-013-014-044>049-151015- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON- 411 AM MDT TUE APR 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:06 AM MDT | Winter Weather Advisory | TFX | 36 hr |
Nearby
Winter Storm Warnings in Montana, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.